Alert archive / Indiana / Tornado Warnings in 2019

Tornado Warning 28, NWS Paducah, KY

March 14, 2019Spencer County, Warrick County, Indiana

NWS Paducah, KY issued this tornado warning at Mar 14, 2019, 12:39 PM CDT for Spencer County, Warrick County, Indiana. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 14, 2019, 12:39 PM CDT (17:39 UTC)
Expired
Mar 14, 2019, 1:17 PM CDT
In force
38 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Spencer County, IN, Warrick County, IN

The radar

The Evansville,IN radar (KVWX), 76 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 14, 1:09 PM CDTHAIL 0.881 Ssw Rockport, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 14, 9:47 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 554 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
554 m²/s²
0-3 km storm-relative helicity
695 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

917 
WFUS53 KPAH 141739
TORPAH
INC147-173-141830-
/O.NEW.KPAH.TO.W.0028.190314T1739Z-190314T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
1239 PM CDT THU MAR 14 2019

The National Weather Service in Paducah has issued a

* Tornado Warning for...
  South central Warrick County in southwestern Indiana...
  Spencer County in southwestern Indiana...

* Until 130 PM CDT.
    
* At 1239 PM CDT, a severe thunderstorm capable of producing a
  tornado was located near Eureka, or 8 miles southeast of Newburgh,
  moving northeast at 70 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Rockport around 1250 PM CDT.
  Grandview around 1255 PM CDT.
  Holiday World around 100 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Chrisney.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3800 8677 3801 8680 3800 8681 3799 8686
      3794 8692 3792 8701 3789 8705 3785 8705
      3782 8713 3784 8716 3785 8723 3791 8733
      3820 8680 3814 8680 3812 8679 3812 8681
      3810 8677 3806 8677 3804 8679
TIME...MOT...LOC 1739Z 232DEG 61KT 3787 8728 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

PS
3 follow-up statements
925 
WWUS53 KPAH 141756
SVSPAH

Severe Weather Statement
National Weather Service Paducah KY
1256 PM CDT THU MAR 14 2019

INC147-173-141830-
/O.CON.KPAH.TO.W.0028.000000T0000Z-190314T1830Z/
Warrick IN-Spencer IN-
1256 PM CDT THU MAR 14 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR SOUTH
CENTRAL WARRICK AND SPENCER COUNTIES...
    
At 1255 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles northwest of Grandview, or 9 miles north of
Rockport, moving northeast at 65 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation. This rotation has intensified 
         over the past few minutes.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Holiday World around 105 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Chrisney.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3800 8677 3801 8680 3800 8681 3799 8686
      3794 8692 3792 8701 3789 8705 3785 8705
      3782 8713 3784 8716 3785 8723 3791 8733
      3820 8680 3814 8680 3812 8679 3812 8681
      3810 8677 3806 8677 3804 8679
TIME...MOT...LOC 1755Z 230DEG 56KT 3802 8705 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

PS
066 
WWUS53 KPAH 141803
SVSPAH

Severe Weather Statement
National Weather Service Paducah KY
103 PM CDT THU MAR 14 2019

INC173-141813-
/O.CAN.KPAH.TO.W.0028.000000T0000Z-190314T1830Z/
Warrick IN-
103 PM CDT THU MAR 14 2019

...THE TORNADO WARNING FOR SOUTH CENTRAL WARRICK COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 400 PM CDT for southwestern
Indiana.

LAT...LON 3800 8677 3801 8680 3800 8681 3799 8686
      3807 8702 3820 8680 3814 8680 3812 8679
      3812 8681 3810 8677 3806 8677 3804 8679
TIME...MOT...LOC 1803Z 232DEG 61KT 3810 8691 

$$

INC147-141830-
/O.CON.KPAH.TO.W.0028.000000T0000Z-190314T1830Z/
Spencer IN-
103 PM CDT THU MAR 14 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR
NORTHEASTERN SPENCER COUNTY...
    
At 103 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Holiday World, or 16 miles northeast of Rockport,
moving northeast at 70 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northeastern Spencer County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3800 8677 3801 8680 3800 8681 3799 8686
      3807 8702 3820 8680 3814 8680 3812 8679
      3812 8681 3810 8677 3806 8677 3804 8679
TIME...MOT...LOC 1803Z 232DEG 61KT 3810 8691 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

PS
072 
WWUS53 KPAH 141817
SVSPAH

Severe Weather Statement
National Weather Service Paducah KY
117 PM CDT THU MAR 14 2019

INC147-141826-
/O.CAN.KPAH.TO.W.0028.000000T0000Z-190314T1830Z/
Spencer IN-
117 PM CDT THU MAR 14 2019

...THE TORNADO WARNING FOR NORTHEASTERN SPENCER COUNTY IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 400 PM CDT for southwestern
Indiana.

LAT...LON 3800 8677 3801 8680 3800 8681 3799 8686
      3807 8702 3820 8680 3814 8680 3812 8679
      3812 8681 3810 8677 3806 8677 3804 8679
TIME...MOT...LOC 1815Z 232DEG 61KT 3824 8668 

$$

PS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 14, 3:43 AM CDT, 8 hours 56 minutes earlier.

Area forecast discussion, Mar 14, 3:43 AM CDT, 8 hours 56 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
343 AM CDT Thu Mar 14 2019

.SHORT TERM...(Today through Saturday night)
Issued at 330 AM CDT Thu Mar 14 2019

Currently, the gusts have diminished below 40 mph. A few gusts did
exceed 40 mph recently, but they were associated with the
convective band. Altogether, there has been a diminishing trend
since midnight, when gusts were still in the mid 40s mph,
associated with the band. The short res modeling suggests this
trending will continue thru about daybreak. We loaded a blend of
namnest/hrrr/rap for the timing of the convection this morning,
with some adjustments, to place the peak pops a little further
east than the models, which are just a tad too far west.

The models have some disagreement on the (new) early-mid morning
convective band that will develop as the cold front approaches.
Some of the short res modeling suggests it will be further west,
then blow up east of the Mississippi, while the spectral models
still have it further east. We decided to blend the pops from
higher pops east, to lower pops west, vs the inherited set that
altogether dropped the pops off to the west. Am not comfortable
doing this, until at least we see the surface dew points drop
off/fropa. We're still running 60F or close to it in the Ozarks,
where it should stay til late morning.

The line of convection moving into central Arkansas will
advance/develop northward as it approaches with the eastward
advancing cold front. The models continue to paint an increasingly
high shear atmosphere, and as the front moves in, it should erode
the elevated inversion that inhibited deep layer convection
overnight. This will start to increase the threat for
thunderstorms, including strong to svr, further east, as the
morning wears on. The new SPC day 1 has our eastern counties in
Slight risk, with the Enhanced risk just to our east (touching our
CWA), with damaging winds and a few tornadoes the primary severe
associated hazards.

In addition, gradient gust potential really increases as the
inversion is eroded today. We loaded CONSALL winds/gusts, which
is the high end envelope guidance. It stays below High Wind
Warning criteria...but gusts 50 to 55 mph are possible. Note high
wind watches to warnings to our north/west...and will be
something to consider if we see Warning criteria gusts developing
later today/advancing into our northwest counties. We did extend
Advisory thru 00Z per collab. Start time of 14Z still looks
good/no change.

The event is effectively over/shifted east with the front between
21z-24z today, so no pops after 00Z Friday. High temps will drop a
good 25F from Thursday to Friday. These cooler post frontal temps
then hold into the weekend.

.LONG TERM...(Sunday through Wednesday)
Issued at 330 AM CDT Thu Mar 14 2019

The Ohio river valley will see broad, long wave troffing thru the
extended portion of the forecast, while at the surface, High
pressure is more or less the dominant feature. This should spell
mainly a dry and cool period, as a result. Some energy
occasionally digs into the trof base, and the models have been
consistent in their inconsistency on any qpf/its reflection here.
Removed spotty 15s Sunday afternoon/evening, with a weak front
passing to our northeast, though we did include a mention of
sprinkles in our farthest northeast counties, closer to the energy
source. Collaboratively agreed to remove spotty 15s in the early
week period as well. The only pops we left were for a cold front's
passage Tuesday night-Wednesday. This should be mainly a light
shower/low chance pop event. Critical temps late Tue night/early
Wed morning might lend a little either/or mention, but it should
be brief/of little impact. Below normal 50s/30s will be the rule
thru the period.

&&

.AVIATION...
Issued at 330 AM CDT Thu Mar 14 2019

Cigs range from low MVFR to low VFR, as large body of warm
advection showers/embedded storms moves over terminals early this
morning. Vsbys were restricted to MVFR and even IFR at times in
heavier rains. There should be a lull in activity in next 3 hours
or so, before another uptick as a cold front's associated
convective line develops and translates east later this morning
and into the afternoon. Restricted cigs/vsbys will carry thru the
day, and gusty winds will especially increase again from mid
morning to late afternoon. The front makes passage west to east
during the pm hours, and these restricted cat impacts should
improve markedly thereafter, heading into the Thursday night hours.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory from 9 AM this morning to 7 PM CDT this evening
     for ILZ075>078-080>094.

MO...Wind Advisory from 9 AM this morning to 7 PM CDT this evening
     for MOZ076-086-087-100-107>112-114.

IN...Wind Advisory from 9 AM this morning to 7 PM CDT this evening
     for INZ081-082-085>088.

KY...Wind Advisory from 9 AM this morning to 7 PM CDT this evening
     for KYZ001>022.

&&
Hazardous weather outlook, Mar 14, 4:34 AM CDT, 8 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
434 AM CDT Thu Mar 14 2019

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-151000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
434 AM CDT Thu Mar 14 2019

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

A wind advisory is in effect until 7 pm. Wind gusts 45 to 55 mph
are anticipated today. Refer to the Advisory for additional
details on this hazard.

Thunderstorms will redevelop during the daylight hours, and will
increase their potential for strong or severe storms moving into
the afternoon hours. The Storm Prediction Center has a slight risk
of severe storms along and east of a line extending from the
Wabash river, south through the Land Between the Lakes in western
Kentucky, with an enhanced risk just to our east. Damaging winds
is the main hazard, and a few tornadoes are possible.

Heavy rain causing areal flooding, as well as continued river
flooding, remain hazards as well. Refer to flood warnings and
statements for details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Gusty winds and lowering humidity may elevate fire danger Friday
afternoon.

Flooding that continues on area rivers and their tributaries
remains a hazard. Refer to the latest flood warnings and
statements for additional details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible today.

In the hours before

Local storm report, Mar 14, 11:45 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1145 AM CDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1131 AM     HAIL             5 SW MORGANFIELD        37.62N 87.94W
03/14/2019  E1.00 INCH       UNION              KY   PUBLIC

            PEA TO QUARTER SIZE HAIL.

&&

DWS
Local storm report, Mar 14, 11:57 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1157 AM CDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     TSTM WND DMG     1 WSW HENDERSON         37.83N 87.60W
03/14/2019                   HENDERSON          KY   EMERGENCY MNGR

            A FEW TREES DOWN AROUND TOWN. TIME ESTIMATED
            FROM RADAR.

&&
Local storm report, Mar 14, 12:05 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1205 PM CDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 AM     NON-TSTM WND DMG 4 W PHILPOT             37.74N 87.05W
03/14/2019                   DAVIESS            KY   EMERGENCY MNGR

            TREE FELL ON A HOUSE DUE TO HIGH WINDS.

&&
Local storm report, Mar 14, 12:06 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1206 PM CDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     HAIL             3 SE STURGIS            37.51N 87.95W
03/14/2019  E1.00 INCH       UNION              KY   TRAINED SPOTTER

            TIME ESTIMATED.

&&

DWS
Local storm report, Mar 14, 12:15 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1215 PM CDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 PM     HAIL             8 NW DALE               38.25N 87.09W
03/14/2019  E1.00 INCH       PIKE               IN   COCORAHS

&&

DWS
Local storm report, Mar 14, 12:23 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1223 PM CDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     FUNNEL CLOUD     5 SW ROBARDS            37.63N 87.62W
03/14/2019                   WEBSTER            KY   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED BETWEEN HIGHWAY 132
            AND HIGHWAY 56 NEAR POOLE.

&&

DWS

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 9:34 AM CDTTornado WarningPAHPosey26 min
Mar 14, 10:01 AM CDTSevere Thunderstorm WarningPAHGibson, Posey, Vanderburgh, Warrick29 min
Mar 14, 10:30 AM CDTSevere Thunderstorm WarningPAHGibson, Posey, Vanderburgh30 min
Mar 14, 10:39 AM CDTTornado Warning Tornado observedPAHPosey, Vanderburgh24 min
Mar 14, 11:01 AM CDTSevere Thunderstorm WarningPAHGibson, Pike, Warrick29 min
Mar 14, 11:10 AM CDTTornado WarningPAHPosey, Vanderburgh35 min
Mar 14, 11:17 AM CDTAreal Flood WarningPAHPike, Vanderburgh, Warrick3 hr
Mar 14, 11:19 AM CDTTornado WarningPAHGibson, Pike, Vanderburgh, Warrick26 min
Mar 14, 11:47 AM CDTTornado WarningPAHPike, Vanderburgh, Warrick28 min
Mar 14, 12:17 PM CDTTornado WarningPAHPike, Spencer, Warrick43 min
Mar 14, 12:47 PM CDTAreal Flood WarningPAHSpencer3 hr
Mar 14, 12:56 PM CDTRiver Flood WarningPAHPosey, Vanderburgh4 days
Mar 14, 1:04 PM CDTSevere Thunderstorm WarningPAHSpencer26 min
Mar 14, 1:21 PM CDTSevere Thunderstorm WarningPAHSpencer39 min
Mar 14, 1:32 PM CDTSevere Thunderstorm WarningPAHSpencer28 min

Nearby

Tornado Warnings in Indiana, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.